Hail, Yavapai
- When
- August 24, 1:00 PM MST
- Where
- Yavapai County, Ashfork
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.217, -112.483
Dime sized (3/4 inch diameter) hail was reported in Ashfork.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 24, 9:30 AM MST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST WED AUG 24 2005 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY AS RESIDUAL MOISTURE REMAINS ACROSS THE AREA. A DRYING AND WARMING TREND WILL BEGIN THURSDAY...AND WILL LAST WELL INTO NEXT WEEK. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED AFTER TODAY...MAINLY OVER THE HIGHER TERRAIN. && .DISCUSSION...MOSTLY SUNNY SKIES ARE PREVAILING ACROSS THE FORECAST AREA THIS MORNING. ANTICIPATE THAT THIS WILL BE RELATIVELY SHORT-LIVED HOWEVER...AS AMPLE SURFACE HEATING WILL TRIGGER CONVECTION BY LATER THIS MORNING. AIR MASS IS A BIT DRIER THAN YESTERDAY THOUGH...WITH SATELLITE ESTIMATED PRECIPITABLE WATER VALUES DOWN A BIT FROM YESTERDAY. SYNOPTIC SETUP CURRENTLY FEATURES HIGH PRESSURE STRETCHED ACROSS MUCH OF THE SOUTHERN UNITED STATES BUT STILL CENTERED TO OUR EAST. AS THE CENTER OF THIS FEATURE DRIFTS WESTWARD THE NEXT SEVERAL DAYS...OUR FLOW ALOFT TURNS MORE WEST-NORTHWESTERLY AIDING AIR MASS DRYING. COUPLING THIS PROGRESSION WITH THE STABILIZATION EFFECTS OF THE HIGH PRESSURE SHOULD RESULT IN A REDUCTION OF DAILY SHOWERS AND THUNDERSTORMS. CURRENT FORECASTS HIGHLIGHT THIS DOWNTREND WELL WITH ONLY ISOLATED T-STORMS MENTIONED FOR THURSDAY AND BEYOND...MAINLY ACROSS THE HIGHER TERRAIN. REDUCTION IN CLOUD COVER WILL ALSO RESULT IN AFTERNOON TEMPS A FEW DEGREES HIGHER...AND RETURNING TO NEAR OR A FEW DEGREES ABOVE SEASONAL NORMALS. && .AVIATION...FOR THE 18Z PACKAGE...THE AIR MASS WILL REMAIN MOIST AND UNSTABLE TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE IN THE MORNING OVER THE MOUNTAINS AND THEN SPREAD ACROSS ALL OF NORTHERN ARIZONA DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD/MCCOLLUM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 24 2005 AZZ004>018-037>040-250700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY NOON TODAY ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM AND WHITE MOUNTAINS. THESE STORMS WILL GRADUALLY SETTLE INTO LOWER TERRAIN REGIONS DURING THE AFTERNOON...WITH AREAS OF NEW DEVELOPMENT OCCURRING ACROSS MUCH OF NORTHERN ARIZONA. THE FOCUS OF TODAYS ACTIVITY LOOKS TO BE ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS...AS WELL AS YAVAPAI AND NORTHERN GILA COUNTIES. LOCALLY HEAVY PRECIPITATION AMOUNTS WILL BE POSSIBLE AS STORM MOTIONS ARE EXPECTED TO GENERALLY BE 10 MPH OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY FLOW ALOFT WILL BRING A DECREASING CHANCE OF THUNDERSTORMS ACROSS THE AREA...WITH ONLY ISOLATED ACTIVITY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime sized (3/4 inch diameter) hail was reported in Ashfork.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471226.